Join Us

We are 216,350 members in 84 forums discussing 160,204 topics.

Help with Abbreviations

Topic: IV Contrast worsening lymphedema?

Forum: Lymphedema — Risks, tips for prevention, and info about products that can address the symptoms of lymphedema.

Posted on: May 18, 2020 11:47AM

Khadessa wrote:

Has anyone experienced worsening lymphedema after receiving IV contrast? I have stage IV cancer with mets to bone and neck lymph nodes and am participating in a clinical trial (I was randomized to the control group that receives Xeloda). Since starting the trial in July 2019 my well-controlled lymphedema seems to be constantly flaring and is getting worse every month. I blamed it on Xeloda and the effects it has on my hands but on my current dose the side effects are minimal. The other change since July is I now get CT scans every 6 weeks (with IV contrast bolus x2 for chest and neck CT) as well as a bone scan every 12 weeks. A friend of mine swears that every time she receives IV contrast her lymphedema flares. I’ve never heard this before.Thoughts?

Log in to post a reply

Page 1 of 1 (1 results)

Posts 1 (1 total)

Log in to post a reply

May 19, 2020 04:34PM MsPrecious wrote:

I have no idea how this works but I was told not to allow any procedure on the arm of the affected side. You may need to see a LE Therapist and ask for expert's opinion. Hope you feel better very soon.

Dx 3/2019, IDC, Left, 6cm+, Stage IB, 0/2 nodes, ER+/PR+, HER2+ Chemotherapy 4/1/2019 Carboplatin (Paraplatin), Taxotere (docetaxel) Targeted Therapy 4/1/2019 Herceptin (trastuzumab) Radiation Therapy 9/30/2019 Whole-breast: Breast, Chest wall Immunotherapy Immunotherapy Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery Lumpectomy: Left; Lymph node removal: Sentinel, Underarm/Axillary

Page 1 of 1 (1 results)